MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EPIC? BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EPIC? BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00572260
Medical Device Problem Codes Positioning Failure (1158); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0406 captures the investigation result of stent deformed.Block h11: an epic biliary stent and delivery system were returned for analysis.The stent was received fully deployed and expanded.Visual examination found the stent was noted to be kinked at one end.Multiple kinked were noted on the inner and outer sheath kinked.No other damage was noted to the stents and delivery system.Product analysis did not confirm the reported event of stent failure to deploy.The kinks noted to the delivery system were most likely due to an interaction between the user and the device during procedure.The damaged noted to the stent most likely occurred outside the patient.A labeling review was performed, and from the information available, this device was used in a manner inconsistent with the instructions for use (ifu).The ifu states that, "the epic biliary endoscopic stent system is intended to treat patients with biliary strictures created by malignant neoplasms and is to be delivered endoscopically." the stent is not intended to be placed in the hilum.Therefore, a review and analysis of all available information indicated the most probable cause is cause traced to intentional off-label, unapproved, or contraindicated use.
 
Event or Problem Description
It was reported to boston scientific corporation that an epic biliary endoscopic stent was to be implanted in hilum to treat a malignant stricture during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2025.During the procedure, there was difficulty operating the thumb wheel on the delivery system, resulting in the stent not deploying.The procedure was successfully completed with another epic biliary stent from a different lot.No patient complications were reported as a result of this event.Note: this complaint has been deemed mdr reportable based on the investigation findings which revealed the stent was deformed.

Brand Name
EPIC? BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key22523764
Report Number3005099803-2025-03379
Device Sequence Number20852655
Product Code FGE
UDI-Device Identifier08714729896883
UDI-Public(01)08714729896883(17)260606(10)34180940
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K171809
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/06/2026
Device Model NumberM00572260
Device Catalogue NumberM00572260
Device Lot Number0034180940
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2025
Initial Report FDA Received Date07/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown